Alert archive / Colorado / Flash Flood Watches in 2006

Flash Flood Watch 2, NWS Pueblo, CO

July 6, 200611 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 6, 2006, 5:19 AM MDT for 11 counties in Colorado. It took effect at Jul 6, 2006, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2006, 5:19 AM MDT (11:19 UTC)
In effect from
Jul 6, 2006, 12:00 PM MDT
Expired
Jul 6, 2006, 10:10 PM MDT
In force
10 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 061119
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
519 AM MDT THU JUL 6 2006

...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEAST MOUNTAINS
AND ADJACENT PLAINS...INCLUDING THE I-25 CORRIDOR...FROM NOON
TODAY UNTIL MIDNIGHT...

.ONCE AGAIN TODAY...A VERY MOIST AIRMASS RESIDES OVER SOUTHERN
COLORADO. A DISTURBANCE TRACKING NORTHWARD FROM NEW MEXICO IS
EXPECTED TO TRIGGER THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS
THE I-25 CORRIDOR THIS AFTERNOON AND EVENING.

COZ072>088-061930-
/O.NEW.KPUB.FF.A.0002.060706T1800Z-060707T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD
519 AM MDT THU JUL 6 2006

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
  SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY 
  AND TELLER COUNTY AND THE RAMPART RANGE IN SOUTH CENTRAL 
  COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO 
  MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN 
  VALLEY AND WET MOUNTAINS IN SOUTHEAST COLORADO...HUERFANO 
  COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY.

* FROM NOON MDT TODAY THROUGH THIS EVENING

* AN UPPER LEVEL DISTURBANCE TRACKING NORTHWARD FROM NEW MEXICO
  WILL TRIGGER THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE
  SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...INCLUDING THE I-25
  CORRIDOR...THIS AFTERNOON AND EVENING. RAINFALL RATES OF 1 TO 2
  INCHES PER HOUR WILL BE POSSIBLE. TOTAL RAINFALL AMOUNTS IN A
  FEW LOCATIONS MAY EXCEED 3 INCHES OVER THE COURSE OF A FEW
  HOURS.  EXCESSIVE RUNOFF FROM TODAYS STORMS...COMBINED WITH
  SWOLLEN CREEKS AND SATURATED SOILS FROM PREVIOUS DAYS...WILL
  RESULT IN A HIGH POTENTIAL FOR FLASH FLOODING.

* SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING
  INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND
  HAYMAN WILDFIRE BURN SCARS. ALSO...AREAS IN EASTERN FREMONT
  COUNTY AND WESTERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN
  YESTERDAY WILL BE AT AN ELEVATED RISK OF FLASH FLOODING.
  FINALLY...URBAN AREAS ALONG THE I-25 CORRIDOR...INCLUDING PLACES
  LIKE COLORADO SPRINGS...PUEBLO...CANON CITY AND TRINIDAD...MAY
  SEE FLOODING PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

LW
3 follow-up statements
000 
WGUS65 KPUB 061822
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1222 PM MDT THU JUL 6 2006

...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEAST MOUNTAINS
AND ADJACENT PLAINS...INCLUDING THE INTERSTATE 25 CORRIDOR...UNTIL
MIDNIGHT...

.ONCE AGAIN TODAY...A VERY MOIST AIRMASS REMAINS IN PLACE OVER
SOUTHERN COLORADO. A DISTURBANCE TRACKING NORTHWARD FROM NEW
MEXICO IS EXPECTED TO TRIGGER THUNDERSTORMS...WHICH WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAINFALL ACROSS THE SOUTHEAST
MOUNTAINS AND THE INTERSTATE 25 CORRIDOR THIS AFTERNOON AND
EVENING.

COZ072>088-070230-
/O.CON.KPUB.FF.A.0002.000000T0000Z-060707T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD
1222 PM MDT THU JUL 6 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...
  NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE 
  CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN 
  SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND 
  WESTERN LAS ANIMAS COUNTY.

* UNTIL MIDNIGHT MDT TONIGHT

* THUNDERSTORMS THIS AFTERNOON ACROSS THE SOUTHEAST MOUNTAINS AND
  THE INTERSTATE 25 CORRIDOR LATE THIS AFTERNOON AND
  EVENING...WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1
  TO 2 INCHES PER HOUR. TOTAL RAINFALL AMOUNTS IN A FEW LOCATIONS
  MAY EXCEED 3 INCHES OVER THE COURSE OF A FEW HOURS. EXCESSIVE
  RUNOFF FROM THE STORMS...COMBINED WITH SWOLLEN CREEKS AND
  SATURATED SOILS FROM PREVIOUS DAYS...WILL RESULT IN A HIGH
  POTENTIAL FOR FLASH FLOODING.

* SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING
  INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND
  HAYMAN WILDFIRE BURN SCARS. ALSO...AREAS IN EASTERN FREMONT
  COUNTY AND WESTERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN
  YESTERDAY WILL BE AT AN ELEVATED RISK OF FLASH FLOODING.
  FINALLY...URBAN AREAS ALONG THE INTERSTATE 25
  CORRIDOR...INCLUDING PLACES LIKE COLORADO
  SPRINGS...PUEBLO...CANON CITY AND TRINIDAD...MAY SEE FLOODING
  PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 062133
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT THU JUL 6 2006

...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEAST MOUNTAINS
AND ADJACENT PLAINS...INCLUDING THE INTERSTATE 25 CORRIDOR...
UNTIL MIDNIGHT...

.ONCE AGAIN TODAY...A VERY MOIST AIRMASS REMAINS IN PLACE OVER
SOUTHERN COLORADO. THUNDERSTORMS WILL BE LIKELY ALONG THE EASTERN
MOUNTAINS AND INTERSTATE 25 CORRIDOR THROUGH THIS EVENING...AND
THEY WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL ACROSS THE
WATCH AREA.

COZ072>088-070545-
/O.CON.KPUB.FF.A.0002.000000T0000Z-060707T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD
333 PM MDT THU JUL 6 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...
  NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE 
  CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN 
  SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND 
  WESTERN LAS ANIMAS COUNTY.

* UNTIL MIDNIGHT MDT TONIGHT

* THUNDERSTORMS THROUGH THIS EVENING ACROSS THE SOUTHEAST
  MOUNTAINS AND THE INTERSTATE 25 CORRIDOR...WILL HAVE THE
  POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.
  TOTAL RAINFALL AMOUNTS IN A FEW LOCATIONS MAY EXCEED 3 INCHES
  OVER THE COURSE OF A FEW HOURS. EXCESSIVE RUNOFF FROM THE
  STORMS...COMBINED WITH SWOLLEN CREEKS AND SATURATED SOILS FROM
  PREVIOUS DAYS...WILL RESULT IN A HIGH POTENTIAL FOR FLASH
  FLOODING.

* SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING 
  INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND 
  HAYMAN WILDFIRE BURN SCARS. ALSO...AREAS IN EASTERN FREMONT 
  COUNTY AND WESTERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN 
  YESTERDAY WILL BE AT AN ELEVATED RISK OF FLASH FLOODING. 
  FINALLY...URBAN AREAS ALONG THE INTERSTATE 25 CORRIDOR...
  INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO...CANON CITY 
  AND TRINIDAD...MAY SEE FLOODING PROBLEMS RELATED TO EXCESSIVE 
  STORM WATER RUNOFF. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 070410
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1010 PM MDT THU JUL 6 2006

...FLASH FLOOD THREAT ENDING THIS EVENING...

.THE THREAT OF FLASH FLOODING HAS COME TO END OVER THE INTERSTATE
25 CORRIDOR AND EASTERN MOUNTAINS...WITH ONLY LIGHT SHOWERS EXPECTED
THROUGH MIDNIGHT. 

COZ072>088-070515-
/O.CAN.KPUB.FF.A.0002.000000T0000Z-060707T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD
1010 PM MDT THU JUL 6 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED.

SOME ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
MIDNIGHT...BUT RAINFALL AMOUNTS WILL BE SPOTTY AND GENERALLY LIGHT
ENOUGH TO POSE NO THREAT OF FLASH FLOODING. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 5, 2:24 PM MDT, 14 hours 55 minutes earlier.

Area forecast discussion, Jul 5, 2:24 PM MDT, 14 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
224 PM MDT WED JUL 5 2006

.SHORT TERM...
(TONIGHT AND THURSDAY)

VERY MOIST CONDITIONS ARE STILL IN PLACE ACROSS THE AREA.  DEW
POINTS OVR THE SERN PLAINS AREA IN THE MID 50S TO LOWER 60S...WITH
40S OVR WRN AREAS.  PW VALUES THIS MORNING IN THE AREA WERE ABOUT
130 PERCENT OF NORMAL.  WITH LOW TO MID LEVEL EASTERN FLOW THIS
EVENING...THIS WL TEND TO KEEP STORMS ANCHORED ALONG AND NR THE ERN
MTS...RESULTING IN THE POTENTIAL FOR HEAVY RAINFALL.  THUS THE
CURRENT FLASH FLOOD WATCH STILL LOOKS WARRANTED.  WL KEEP HIGH SCT
TO LIKELY POPS IN THE FORECAST FOR THIS EVENING...AND BY LATE NIGHT
SHOULD JUST SEE GENERALLY ISOLD POPS.  FOR THU THERE IS NOT MUCH
CHANGE AS THE UPR RIDGE STAYS OVR THE AREA WITH GENERALLY LIGHT FLOW
AND THE MONSOONAL MSTR FLOW CONTINUING. SPECIFIC HUMIDITIES REMAIN MUCH LIKE
TODAY. THEREFORE THERE WL AGAIN BE A FAIRLY GOOD CHANCE FOR PCPN
ACRS MUCH OF THE AREA AND STORMS WL STILL BE SLOW MOVING.  ONE
DIFFERENCE WL BE THAT THE 700 MB FLOW ON THU SHOULD BE MORE
SOUTHWESTERLY...NOT SOUTHEASTERLY LIKE TODAY...AND THUS THE STORMS
WL LIKELY BE ABLE TO MOVE OFF THE MTS.

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

LONG TERM CONCERNS CONTINUE TO BE PRECIP CHANCES AND AMOUNTS THROUGH
THE WEEKEND WITH THE AMOUNT OF WARMING AND DRYING INTO EARLY NEXT WEEK.

THURSDAY NIGHT-SUNDAY...AGAIN NOT MUCH CHANGE IN CURRENT FORECAST AS
UPPER LEVEL RIDGE ACROSS THE REGION PERSISTS THROUGH THE WEEKEND AS
A SERIES OF SHORT WAVES MOVE AROUND THE PERIPHERY OF THE RIDGE FROM
THE DESERT SW AND ACROSS THE NORTHERN ROCKIES AND NORTHERN HIGH
PLAINS. MID AND UPPER LEVEL SUBTROPICAL MOISTURE PLUME REMAINS
ACROSS THE REGION IN WEAK WESTERLY FLOW ALOFT ALONG WITH AMPLE LOW
LEVEL MOISTURE AS SFC HIGH PRESSURE ACROSS THE NORTHERN AND CENTRAL
HIGH PLAINS CONTINUES TO BUILD ACROSS THE SOUTHERN HIGH
PLAINS...KEEPING EAST TO SOUTHEAST LOW LEVEL FLOW AND MOISTURE IN
PLACE. MODELS CONTINUE TO INDICATE WEAK IMPLIED QG ASCENT WITH H3-H2
LAYERED POT VORT FIELD MOVING ACROSS THE REGION HELPING INDUCE
CONVECTION...WITH SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS LOOK TO REMAIN A GOOD BET ACROSS THE HIGHER TERRAIN
THROUGH THE PERIOD...SPREADING ACROSS THE EASTERN PLAINS THROUGH THE
LATE AFTERNOON AND EVENING HOURS. PWATS IN THE PLUME REMAIN BETWEEN
1/2 AND 1 INCH...KEEPING LOCALLY HEAVY RAINS IN THE FORECAST. WITH A
MOIST ATMOSPHERE IN PLACE...HAVE GENERALLY FOLLOWED GUIDANCE
TEMPERATURES...ALTHOUGH LATEST GFS LOOKS A TAD TOO COOL WITH SOME
CONVECTIVE FEEDBACK.

MONDAY-WEDNESDAY...A SLOW WARMING AND DRYING TREND STILL LOOKS TO BE
IN THE OFFING FOR EARLY NEXT WEEK...AS UPPER LEVEL RIDGE AND
MOISTURE PLUME SLIDE SOUTH AND EAST OF AREA WITH WEAK TO MODERATE
WESTERLY FLOW ALOFT. THERE LOOKS TO BE ENOUGH MOISTURE IN PLACE
ALONG WITH STRONG JULY SUNSHINE TO KEEP ISOLATED TO SCATTERED POPS
ACROSS THE REGION THROUGH THE PERIOD...WITH TEMPERATURES AT OR
SLIGHTLY ABOVE SEASONAL AVERAGES. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ072-COZ073-COZ074-
COZ075-COZ076-COZ077-COZ078-COZ079-COZ080-COZ081-COZ082-COZ083-
COZ084-COZ085-COZ086-COZ087-COZ088.

&&

28/23
Hazardous weather outlook, Jul 5, 6:54 AM MDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
654 AM MDT WED JUL 5 2006

COZ058>089-093>099-061300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
654 AM MDT WED JUL 5 2006

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLASH FLOOD
WATCH FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
COLORADO....INCLUDING THE INTERSTATE 25 CORRIDOR...FROM 300 PM MDT
TODAY THROUGH 300 AM MDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO
DEVELOP LATE THIS MORNING OR EARLY AFTERNOON OVER THE MOUNTAINS AND
ADJACENT EASTERN PLAINS. STORMS WILL CONTINUE TO AFFECT THE REGION
THROUGH TONIGHT. THE MAIN THREAT FROM STORMS THIS AFTERNOON AND
EVENING WILL BE LOCALIZED HEAVY RAINFALL...WHICH COULD LEAD TO FLASH
FLOODING OF ROADWAYS...SMALL STREAMS AND ARROYOS.

AREAS THAT RECEIVED HEAVY RAINFALL MONDAY OR TUESDAY WILL BE ESPECIALLY
PRONE TO FLOODING...AS WILL LOCATIONS SCARRED BY RECENT WILDFIRES.
THE GREATEST THREAT FOR FLASH FLOODING WILL BE OVER THE EASTERN
SLOPES OF THE RAMPARTS...WET MOUNTAINS...AND SANGRE DE CRISTO
RANGE. SLOW MOVING STORMS WILL DEVELOP ALONG THE EASTERN SLOPES
AND COULD BRING LOCALIZED HEAVY RAINFALL TO URBAN AREAS ALONG THE
INTERSTATE 25 CORRIDOR...INCLUDING COLORADO SPRINGS...PUEBLO...AND
TRINIDAD. IF HEAVY RAINFALL OCCURS...MOTORISTS SHOULD BE
PARTICULARLY CAREFUL TO AVOID FLOODED ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO MAJOR CHANGES TO THE FORECAST THROUGH EARLY NEXT WEEK.
THIS MEANS THAT FLOODING PROBLEMS WILL CONTINUE TO BE THE MAIN
CONCERN. URBAN AREAS...SMALL STREAMS...ARROYOS...AND BURN SCARS
WILL ALL BE SUBJECT TO FLOODING.

AS SOILS CONTINUE TO MOISTEN OVER THE NEXT FEW DAYS...THE THREAT
OF FLASH FLOODING WILL ESCALATE IN AREAS THAT HAVE SEEN REPEATED
HEAVY RAINS. THE FLASH FLOOD THREAT WILL NEED TO BE EVALUATED
DAILY BASED ON THE PREVIOUS DAYS RAINFALL.

ASIDE FROM THE HEAVY RAIN AND FLOOD POTENTIAL...OTHER WEATHER
CONCERNS OVER THE NEXT FEW DAYS WILL INCLUDE LIGHTNING...WIND
GUSTS TO 45 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER.

DUE TO AN EARLY MONSOON FLOW...THE ABOVE THREATS WILL TEND TO OCCUR
WITH GREATER COVERAGE AND FREQUENCY THAN EARLIER IN THE SEASON.
CONSEQUENTLY...USERS OF THIS PRODUCT ARE ENCOURAGED TO MAINTAIN AN
INCREASED LEVEL OF WEATHER AWARENESS OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER MUCH OF SOUTHERN COLORADO.

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:55 PM MDTFlash Flood WarningPUBFremont2 hr
Jul 5, 11:01 PM MDTFlash Flood WarningPUBFremont119 min

Nearby

Flash Flood Watches in Colorado, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.